Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 265, NWS Key West, FL

October 29, 2021

NWS Key West, FL issued this special marine warning at Oct 29, 2021, 1:51 AM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 1:51 AM EDT (05:51 UTC)
Expired
Oct 29, 2021, 2:45 AM EDT
In force
54 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 10:36 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 28, 10:36 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1036 PM EDT Thu Oct 28 2021

.DISCUSSION...
Weak anticyclonic flow over the area and cyclonic flow north of
the Keys yielded fast moving showers, which affected the southern
and eastern coastal waters and the local islands. The shower
activity produced frequent cloud to ground lightning and wind
gusts up to 20 knots. Showers intensified on their approach to
the keys, which let's us know that the atmosphere is unstable and
could yield linear convection this evening. From the 12Z KKEY
sounding, DCAPE values came in around 1100 J/KG, SRH 0 to 3 KM
came in at 171 m2/s2 and 500 mb temps are around -6.5C. However,
the frontal boundary is expected to remain parallel to the flow.
THerefore, organized discrete cells are not expected to develop
late tonight. A frontal boundary oriented from the northeast to
southwest across the central Florida Peninsula has produced severe
weather for our northern WFO neighbors. The shower and
thunderstorm activity is expected to slowly diminishing late
tonight over the central and southern Peninsula of Florida.
However, shower and thunderstorm activity is progged to increase
from the northwest to southeast as the frontal boundary propagates
near the keys. Therefore, expect periods of moderate to heavy
rainfall and gusty winds.

&&

.MARINE...
A Small Craft Advisory is in effect for all Florida Keys coastal
waters. A frontal boundary will move over the northwestern local
waters tonight and push through the remainder waters during the
early morning hours. The front will promote freshening
southwesterly to westerly breezes and showers and thunderstorms.
Fresh to strong breezes will prevail across the coastal waters
through Saturday.

&&

.AVIATION...
VFR conditions with brief MVFR conditions will continue over
terminal KEYW through 28/04Z. A line of SHRA/VCTS associated with
a frontal boundary are expected to effect terminals KEYW AND KMTH
by 29/04 and cause brief reduction in visibilities. The convection
could produce winds gusts up to 25 kt. SHRA/VCTS are expected to
diminish by 29/11Z as the frontal boundary moves east of the local
terminal sites. Sfc winds will be from the southwest to west with
winds up to 20 kts with higher gusts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  78  83  74  82 / 70 20 10 20
Marathon  78  84  74  83 / 70 20 10 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Friday for GMZ031>035-
     042>044-052>055-072>075.

&&

Public/Marine/Fire...Washington
Aviation/Nowcasts....KR Data
Acquisition.....MRR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 28, 4:43 AM EDT, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
443 AM EDT Thu Oct 28 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-290845-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
443 AM EDT Thu Oct 28 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TONIGHT

A Small Craft Advisory will likely be needed in all waters
starting tonight due to increasing southwest to west winds
associated with a cold front that is expected to move through the
area tonight.

Isolated thunderstorms will be possible today, then scattered
thunderstorms will be possible tonight as a cold front passes
across the Florida Keys. The primary thunderstorm hazards will be
possible cloud to surface lightning strikes.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory will likely be needed through Saturday in
all coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NB

In the hours before

Local storm report, Oct 28, 10:40 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1040 PM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     WATER SPOUT      4 E BIG COPPITT KEY     24.59N 81.59W
10/28/2021                   GMZ044             FL   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED A WATERSPOUT NEAR THE
            SADDLEBUNCH KEYS AT AROUND 0600 PM. A SPRAY RING WAS
            VISIBLE AND IT IS ESTIMATED TO HAVE LASTED 5-10 MINUTES.
            LOCATION IS ESTIMATED BASED ON RADAR AND OBSERVATION
            GIVEN.

&&

MRR
Local storm report, Oct 29, 12:05 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1205 AM EDT FRI OCT 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     MARINE TSTM WIND 14 NW KEY WEST          24.71N 81.93W
10/28/2021  M53 MPH          GMZ033             FL   MESONET

            A SOUTHWEST WIND GUST OF 46 KNOTS, OR 53 MPH, WAS
            RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
            LIGHT AT 1156 PM EDT.

&&

JACOBSON

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:10 PM EDTSpecial Marine WarningKEY34 min
Oct 28, 8:36 PM EDTSpecial Marine WarningKEY54 min
Oct 28, 9:29 PM EDTSpecial Marine WarningKEY61 min
Oct 28, 9:50 PM EDTSpecial Marine WarningKEY41 min
Oct 28, 9:56 PM EDTSpecial Marine WarningKEY39 min
Oct 28, 10:30 PM EDTSpecial Marine WarningKEY27 min
Oct 28, 10:47 PM EDTSpecial Marine WarningKEY46 min
Oct 28, 10:56 PM EDTSpecial Marine WarningKEY53 min
Oct 28, 11:31 PM EDTSpecial Marine WarningKEY48 min
Oct 29, 12:16 AM EDTSpecial Marine WarningKEY59 min
Oct 29, 12:32 AM EDTSpecial Marine WarningKEY39 min
Oct 29, 12:59 AM EDTSpecial Marine WarningKEY61 min
Oct 29, 1:53 AM EDTSpecial Marine WarningKEY67 min
Oct 29, 2:44 AM EDTSpecial Marine WarningKEY61 min
Oct 29, 2:58 AM EDTSpecial Marine WarningKEY62 min
Oct 29, 3:40 AM EDTSpecial Marine WarningKEY43 min
Oct 29, 3:57 AM EDTSpecial Marine WarningKEY63 min
Oct 29, 4:55 AM EDTSpecial Marine WarningKEY65 min
Oct 29, 5:13 AM EDTSpecial Marine WarningKEY62 min
Oct 29, 5:49 AM EDTSpecial Marine WarningKEY31 min
Oct 29, 6:28 AM EDTSpecial Marine WarningKEY41 min
Oct 29, 7:07 PM EDTCoastal Flood StatementKEYMonroe33 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.